Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Oral Health and HIVOral Health and HIV
          
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Thrush from corticosteroids or Hiv?
Oct 12, 2000

Hi

I had protected anal and vaginal intercourse w/my ex.For the first hr or so after i itched really bad,he did not ejaculate in me and i have no reason to believe the the condom broke.

I have canker sores in my cheek from chewing ,he had sores on his lips which i thought was from shaving,we kissed a lot.Three weeks later i noticed white spots inside my upper lower lips,which wiped away easily,no soreness my tongue is fine.my lips were also extremely dry.I went to see a doc who dismissed my fears of hiv ,prescribed zovirax,said i was dehydrated which i agree w/ and that the white stuff was fever blisters,which i strongly disagree w/since it can be wiped away,and isnt painful at all.

What is my risk of Hiv from the above encounter,i have been roaming the web for info ever since the incident,and this white stuff is pushing me over the brink of paranoia.

I investigated other possible causes.The only thing new to my regime is that i started using a topical clobestal{.05mg} ,cream for the past 2 mths,for a few pimples i had on my face,i notice it lightened my skin markedly so i used it on my legs,and buttocks ,as well to even out skin tone,i had no idea that the skin lightening was a side effect,could the white in my mouth be a result of the cream also or am i stretching here?I notice since i stopped the white stuff has started to disappear,except if i eat yogurt{go figure }the time i noticed it was after eating yogurt the night before

Can a topical corticosteriod [temovate} cause thrush i used at least 120 g for the two months ,

I know all this researching and worrying wont put my mind at ease so i am taking the hiv test in a few days.I did call the poison control center and they said there is no danger from topicals,though my leg work as indicated otherwise.Whats your opinion?

Response from Dr. Reznik

Topical corticosteroids used *orally*, for conditions such as asthma or oral aphthous ulcerations may lead to oral candidiasis. Topical steroids used to treat skin problems will not lead to oral candidiasis. One of the main reasons we use topical steroids is that they affect a specific area and are not absorbed systemically.

Take care,

DR


Previous
Thrush and HIV-negative
Next
chicken or egg

  
  • Email Email
  • Glossary Glossary


 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement